Laminations géodésiques plates
[Flat geodesic laminations]
Annales de l'Institut Fourier, Volume 66 (2016) no. 1, pp. 105-141.

Since their introduction by Thurston, geodesic laminations on hyperbolic surfaces occur in many contexts. In this paper, we propose a generalization of geodesic laminations on locally CAT(0), complete, geodesic metric spaces, whose boundary at infinity of the universal cover is endowed with an invariant total cyclic order. Then we study these new objects on surfaces endowed with half-translation structures and on finite metric graphs. The main result of the paper is a theorem of classification of geodesic laminations on a compact surface endowed with a half-translation structure. We also show that every finite connected metric fat graph, without extremal point, outside four homeomorphism classes, is the support of a geodesic lamination with uncountably many leaves none of which is eventually periodic.

Depuis leur introduction par Thurston, les laminations géodésiques sur les surfaces hyperboliques interviennent dans de nombreux domaines. Dans cet article, on introduit une généralisation des laminations géodésiques sur les espaces métriques complets, géodésiques, localement CAT(0), tels que le bord à l’infini de leur revêtement universel est muni d’un ordre cyclique, invariant par l’action du groupe de revêtement. On étudie ces nouveaux objets sur les surfaces munies de structures de demi-translation et sur les graphes (métriques) finis. Le résultat principal de l’article est un théorème de classification des laminations géodésiques sur les surfaces compactes munies de structures de demi-translation. On démontre aussi que tous les graphes (métriques) finis, connexes, enrubannés, sans sommet terminal, hormis quatre (à homéomorphisme près), sont le support d’au moins une lamination géodésique plate avec une infinité indénombrable de feuilles, dont aucune n’est périodique à partir d’un certain temps.

Published online:
DOI: 10.5802/aif.3007
Classification: 57M50,  51M05,  57R30,  30F60,  30F30,  30F35
Keywords: geodesic lamination, half-translation structure on surfaces, holomorphic quadratic differential, foliations with prong singularities, hyperbolic surface
     author = {Morzadec, Thomas},
     title = {Laminations g\'eod\'esiques plates},
     journal = {Annales de l'Institut Fourier},
     pages = {105--141},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {66},
     number = {1},
     year = {2016},
     doi = {10.5802/aif.3007},
     language = {fr},
     url = {}
TI  - Laminations géodésiques plates
JO  - Annales de l'Institut Fourier
PY  - 2016
DA  - 2016///
SP  - 105
EP  - 141
VL  - 66
IS  - 1
PB  - Association des Annales de l’institut Fourier
UR  -
UR  -
DO  - 10.5802/aif.3007
LA  - fr
ID  - AIF_2016__66_1_105_0
ER  - 
%0 Journal Article
%T Laminations géodésiques plates
%J Annales de l'Institut Fourier
%D 2016
%P 105-141
%V 66
%N 1
%I Association des Annales de l’institut Fourier
%R 10.5802/aif.3007
%G fr
%F AIF_2016__66_1_105_0
Morzadec, Thomas. Laminations géodésiques plates. Annales de l'Institut Fourier, Volume 66 (2016) no. 1, pp. 105-141. doi : 10.5802/aif.3007.

[1] Bestvina, M.; Feighn, M.; Handel, M. Laminations, trees, and irreducible automorphisms of free groups, Geom. Funct. Anal., Tome 7 (1997) no. 2, pp. 215-244

[2] Bonahon, Francis Geodesic currents on negatively curved groups, Arboreal group theory (Math. Sci. Res. Inst. Publ.) Tome 19, Springer, 1991, pp. 143-168 | Article

[3] Bonahon, Francis Geodesic laminations on surfaces, Laminations and foliations in dynamics, geometry and topology (Contemp. Math.) Tome 269, Amer. Math. Soc., Providence, RI, 2001, pp. 1-37 | Article

[4] Bridson, Martin R.; Haefliger, André Metric spaces of non-positive curvature, Grundlehren der Mathematischen Wissenschaften, Tome 319, Springer-Verlag, 1999 | Article

[5] Fundamentals of hyperbolic manifolds : Selected expositions (Canary, Richard; Epstein, David; Marden, Albert, eds.), Reprinted from the series London Mathematical Society Lecture Note Series 111(1986) and 112(1987), 2006

[6] Coulbois, Thierry; Hilion, Arnaud; Lustig, Martin Non-unique ergodicity, observers’ topology and the dual algebraic lamination for -trees, Illinois J. Math., Tome 51 (2007) no. 3, pp. 897-911

[7] Dankwart, Klaus On the large-scale geometry of flat surfaces, (Diss. 2010), 2011

[8] Duchin, Moon; Leininger, Christopher J.; Rafi, Kasra Length spectra and degeneration of flat metrics, Invent. Math., Tome 182 (2010) no. 2, pp. 231-277 | Article

[9] Hamenstädt, Ursula Geometry of the mapping class groups. I. Boundary amenability, Invent. Math., Tome 175 (2009) no. 3, pp. 545-609 | Article

[10] Levitt, Gilbert Foliations and laminations on hyperbolic surfaces, Topology, Tome 22 (1983) no. 2, pp. 119-135 | Article

[11] Marden, Albert; Strebel, Kurt On the ends of trajectories, Differential geometry and complex analysis, Springer, 1985, pp. 195-204

[12] Morzadec, Thomas (Thèse de doctorat en préparation)

[13] Penner, R. C.; Harer, J. L. Combinatorics of train tracks, Annals of Mathematics Studies, Tome 125, Princeton University Press, 1992

[14] Serre, Jean-Pierre Arbres, amalgames, SL 2 . Tome 46, Astérisque, 1977

[15] Strebel, Kurt Quadratic differentials, Ergebnisse der Mathematik und ihrer Grenzgebiete (3), Tome 5, Springer-Verlag, 1984 | Article

[16] Wolff, Maxime Connected components of the compactification of representation spaces of surface groups, Geom. Topol., Tome 15 (2011) no. 3, pp. 1225-1295 | Article

Cited by Sources: